|Testosterone and Lipohypertrophy
Feb 16, 2010
Dr. Henry......I am currently taking Videx, Viread, Reyataz and Norvir which resulted in lipohypertrophy problems, especially in my stomach in addition to weight gain (about 20 lbs. I have become resistant to Sustiva and Viramune.) I am also applying Androgel. I noticed that when I stopped the testosterone gel (due to an insurance coverage problem), the lipo improved. When I returned to applying the test gel again....the lipohypertrophy increased. This seems to be the opposite of what one would expect to happen. Is this unusual or does Androgel increase lipohypertrophy in some people?
| Response from Dr. Henry
Contrary to popular perception, use of testosterone has not been shown to decrease lipohypertrophy and may actually aggravate fat loss from the skin so use of testosterone cannot be generally recommended for management of fat distribution problems (there may be some variation in response from person to person so perhaps a small subset of persons may benefit but that has not been well worked out). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.